Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 50, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 5, 2006, 7:58 PM CDT for Clay County, Minnesota; Cass County, North Dakota. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2006, 7:58 PM CDT (00:58 UTC)
- Expired
- Jun 5, 2006, 8:47 PM CDT
- In force
- 49 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Clay County, MN, Cass County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 77 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 8:05 PM CDT | HAIL 0.88 | 2 E Mapleton, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 2:06 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 1.0 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1269 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1709 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 060059 SVRFGF MNC027-NDC017-060200- /O.NEW.KFGF.SV.W.0050.060606T0058Z-060606T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 758 PM CDT MON JUN 5 2006 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL CLAY COUNTY IN NORTHWEST MINNESOTA EAST CENTRAL CASS COUNTY IN SOUTHEAST NORTH DAKOTA THIS INCLUDES THE CITIES OF FARGO AND MOORHEAD... * UNTIL 900 PM CDT * AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED OVER MAPLETON...OR 11 MILES WEST OF FARGO...MOVING TO THE EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WEST FARGO AT 815 PM CDT REILES ACRES AT 820 PM CDT FARGO AT 825 PM CDT OXBOW AT 830 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4697 9718 4677 9712 4677 9659 4696 9662 $$ TFGF
2 follow-up statements
000 WWUS53 KFGF 060132 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 832 PM CDT MON JUN 5 2006 MNC027-NDC017-060200- /O.CON.KFGF.SV.W.0050.000000T0000Z-060606T0200Z/ CLAY MN-CASS ND- 832 PM CDT MON JUN 5 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR EXTREME SOUTHEASTERN CASS AND SOUTHERN CLAY COUNTIES... AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 2 MILES NORTHEAST OF BRIARWOOD...OR 5 MILES SOUTHEAST OF FARGO...MOVING TO THE EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SABIN BY 845 PM CDT GLYNDON BY 855 PM CDT DOWNER BY 900 PM CDT REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4687 9687 4671 9688 4671 9645 4688 9645 $$ TFGF
000 WWUS53 KFGF 060147 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 847 PM CDT MON JUN 5 2006 MNC027-NDC017-060157- /O.CAN.KFGF.SV.W.0050.000000T0000Z-060606T0200Z/ CLAY MN-CASS ND- 847 PM CDT MON JUN 5 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME EAST CENTRAL CASS AND SOUTHERN CLAY COUNTIES IS CANCELLED... AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM LOCATED 2 MILES NORTH OF SABIN...OR 8 MILES SOUTHEAST OF FARGO...MOVING TO THE EAST AT 20 MPH. THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO THE WARNING HAS BEEN CANCELLED. LAT...LON 4687 9687 4671 9688 4671 9645 4688 9645 $$ TFGF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 7:38 PM CDT, 20 minutes earlier.
Area forecast discussion, Jun 5, 7:38 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 738 PM CDT MON JUN 5 2006 .UPDATE...ZONE UPDATED FOR CONTINUING SEVERE THUNDERSTORM WATCH FOR A COUPLE OF HOURS AND TO HANDLE DEVELOPING STORMS WEST OF RED RIVER. LOW LEVEL JET IS UNSUPPORTIVE FOR CONTINUING ELEVATED STORMS WELL INTO THE NIGHT BUT THESE CAN CONTINUE FOR A FEW HOURS. HAVE KEPT THUNDER IN GRIDS AS IS PAST MIDNIGHT WITH INSTABILITY CONTINUING LATE BUT THINK ANYTHING WILL BE WEAKER. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GV
Hazardous weather outlook, Jun 5, 7:02 AM CDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 702 AM CDT MON JUN 5 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-061215- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 702 AM CDT MON JUN 5 2006 ...SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS EASTERN NORTH DAKOTA AND NORTHWEST AND WEST CENTRAL MINNESOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...THIS AFTERNOON AND EVENING A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF EASTERN NORTH DAKOTA AND ALL OF WEST CENTRAL AND NORTHWEST MINNESOTA. THE STORMS WILL MOST LIKELY PRODUCE LARGE HAIL AND DAMAGING WINDS. ALSO ISOLATED TORNADOES WILL BE POSSIBLE. THE STORMS WILL DEVELOP AFTER 1 PM ACROSS EASTERN NORTH DAKOTA AND SHOULD WEAKEN BY MIDNIGHT OVER NORTH CENTRAL MINNESOTA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
In the hours before
Local storm report, Jun 5, 7:28 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
728 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 5 E NIAGARA 48.00N 97.76W
06/05/2006 M0.88 INCH GRAND FORKS ND TRAINED SPOTTER
HAIL FELL FOR ABOUT 8 MINUTES UNTIL 823PM.
&&
BRAMERLocal storm report, Jun 5, 7:29 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
729 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL 3 N NIAGARA 48.04N 97.87W
06/05/2006 E0.75 INCH GRAND FORKS ND AMATEUR RADIO
&&
BRAMERLocal storm report, Jun 5, 7:31 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
731 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 5 E NIAGARA 48.00N 97.76W
06/05/2006 M0.88 INCH GRAND FORKS ND TRAINED SPOTTER
HAIL FELL FOR ABOUT 8 MINUTES UNTIL 723PM.
&&
BRAMERLocal storm report, Jun 5, 7:37 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
737 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 5 E PETERSBURG 48.01N 97.89W
06/05/2006 M1.00 INCH NELSON ND PUBLIC
&&
BRAMERLocal storm report, Jun 5, 7:53 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
753 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 5 NNE BUFFALO 46.99N 97.51W
06/05/2006 M1.00 INCH CASS ND PUBLIC
&&
GGUSTLocal storm report, Jun 5, 7:56 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
756 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM HAIL 6 NW ARVILLA 47.98N 97.59W
06/05/2006 M0.75 INCH GRAND FORKS ND NWS EMPLOYEE
&&
GGUSTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:48 PM CDT | Severe Thunderstorm Warning | FGF | Kittson | 57 min |
| Jun 5, 8:14 PM CDT | Severe Thunderstorm Warning | FGF | Polk | 61 min |
| Jun 5, 8:16 PM CDT | Tornado Warning | FGF | Kittson, Marshall, Roseau | 59 min |
| Jun 6, 12:59 AM CDT | Severe Thunderstorm Warning | FGF | Otter Tail, Wadena | 46 min |
| Jun 5, 7:00 PM CDT | Tornado Warning | FGF | Ransom | 41 min |
| Jun 5, 7:01 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 59 min |
| Jun 5, 7:04 PM CDT | Tornado Warning | FGF | Cass | 56 min |
| Jun 5, 7:08 PM CDT | Tornado Warning | FGF | Sargent | 54 min |
| Jun 5, 7:08 PM CDT | Tornado Warning | FGF | Grand Forks | 67 min |
| Jun 5, 7:14 PM CDT | Severe Thunderstorm Warning | FGF | Steele, Traill | 46 min |
| Jun 5, 7:38 PM CDT | Tornado Warning | FGF | Richland | 67 min |
| Jun 5, 8:44 PM CDT | Tornado Warning | FGF | Richland | 32 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.